Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My dd has been taking amoxicillin for 2 days,...

has had no side affects but i have read that allergic reactions can happen any time. since she has had no problems does that mean she probably not allergic?

Answer Question
 
notjstasocermom

Asked by notjstasocermom at 12:25 PM on Nov. 15, 2012 in School-Age Kids (5-8)

Level 17 (4,179 Credits)
Answers (15)
  • so far so good
    Dardenella

    Answer by Dardenella at 12:36 PM on Nov. 15, 2012

  • I think if she was going to react she would have done so by now.
    Mrs_Prissy

    Answer by Mrs_Prissy at 12:43 PM on Nov. 15, 2012

  • I would say she's probably not, but I'm not a doctor lol. If she's never taken it before I would make sure to keep an eye on her and any side affects until she's done with it.

    Hollyhock.

    Answer by Hollyhock. at 12:43 PM on Nov. 15, 2012

  • i am allergic to it, i was 11 when i had the reaction and i broke out in a rash the same day i started taking it. the same thing happened to my 3 year old, same day reaction.
    tnm786

    Answer by tnm786 at 12:43 PM on Nov. 15, 2012

  • ok sounds like she's probably good then. i just hate giving this kind of stuff to her.
    notjstasocermom

    Comment by notjstasocermom (original poster) at 12:52 PM on Nov. 15, 2012

  • if she hasn't reacted by now, she's probably good. I think the "allergic reaction can happen at any time" thing is more a reference to the fact that you could take it now and not be allergic, but 5 years from now, you might be. Allergies can develop any time, to anything. But I wouldn't worry.
    wendythewriter

    Answer by wendythewriter at 12:59 PM on Nov. 15, 2012

  • ok tyvm. i know i'm a worrywart. lol
    notjstasocermom

    Comment by notjstasocermom (original poster) at 1:00 PM on Nov. 15, 2012

  • she should be fine now
    sarasmommy777

    Answer by sarasmommy777 at 1:00 PM on Nov. 15, 2012

  • You can develop an allergy to any medication at anytime. Yes, even days after starting a medication you have taken previously or after starting a new medication. I was taking sulfa based antibiotics and broke out into a rash with swelling on day 8 of a 10 day regimen. I am also an RN, seen it happen many times. Just watch her. If you notice something, just call her ped.
    midnightmoma

    Answer by midnightmoma at 1:41 PM on Nov. 15, 2012

  • so what are the odds of something like anaphlaxis?
    notjstasocermom

    Comment by notjstasocermom (original poster) at 2:52 PM on Nov. 15, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN